MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; UNCEMENTED HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3; UNCEMENTED HIP STEM
Catalog Number 01.12.033
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 21 march 2019: lot 100022: (b)(4) items manufactured and released on 17-mar-2010.Expiration date: 2015-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medacta medical director: partial hip revision surgery (stem, head and liner) occurred 8 years and 8 months after cementless total hip arthroplasty in a (b)(6) year old man affected by unknown comorbidities (asa 3).Radiographic image provided shows the presence of osteolytic regions around the stem and signs of stress shielding.Acetabular shell looks slightly anteverted but reasons of this position cannot be determined not having a preoperative x-ray.Some wear of polyethylene liner after almost 9 years is normal; the osteolytic response depends on individual factors.The reason of this event cannot be determined.Preliminary investigation performed by r&d project manager: from preliminary visual investigation, it is not possible to determine the implant's failure root cause.Explant is covered in biological fluids, hydroxyapatite layer almost completely absorbed after in situ time.Pe liner shows damages due to extraction and seems that a big debre detached from the liner during this operation.
 
Event or Problem Description
On the (b)(4) 2019 the complaint was notified reporting a revision surgery scheduled for the (b)(6) 2019.On the 28 february 2019 we become aware that the revision surgery was post poned on the (b)(6) 2019.On the (b)(6) 2019 the branch confirmed that the revision surgery was performed on the (b)(6) 2019.Revision surgery performed after 8 years and 8 months from the primary surgery due to stem loosening, left side.The cup was left in place, liner, head and stem have been revised (implanted a mectacer ceramic liner 32e, a mectacer ceramic ball head 32s and a quadra-r stem size 3).

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 3
Common Device Name
UNCEMENTED HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8443625
Report Number3005180920-2019-00184
Device Sequence Number2887978
Product Code JDI
UDI-Device Identifier07630030802157
UDI-Public07630030802157
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue Number01.12.033
Device Lot Number100022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2019
Initial Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight81